Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 220, NWS Fort Worth, TX

June 2, 2003Coryell County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 2, 2003, 1:12 PM CDT for Coryell County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2003, 1:12 PM CDT (18:12 UTC)
Expired
Jun 2, 2003, 2:15 PM CDT
In force
63 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Coryell County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 12:10 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 6.2 hours before the alert went out and 368 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2003-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2003-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2172 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:00 PM CDT, 12 minutes earlier.

Area forecast discussion, Jun 2, 1:00 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
100 PM CDT MON JUN 2 2003

AVIATION DISCUSSION...
A WEAK FRONT HAS MOVED THROUGH THE METROPLEX...AND EXTENDED
SOUTHEAST OF A BONHAM...TO WAXAHACHIE...TO BROWNWOOD LINE AS OF 18Z.
THUNDERSTORMS ARE EXPECTED TO REMAIN SOUTH OF THE METROPLEX
AIRPORTS...BUT WACO SHOULD SEE STORMS IN THEIR VICINITY THIS
AFTERNOON.  EXPECT VFR CONDITIONS FOR THE METROPLEX AIRPORTS THROUGH
LATE TONIGHT. WE  MAY SEE SOME LOW CLOUDS DEVELOP TOWARD DAYBREAK
WITH A LITTLE LIFT OVER THE FRONT.

UPDATED PUBLIC FORECAST...
AS NOTED IN THE AVIATION DISCUSSION...A WEAK FRONT EXTENDED SOUTHEAST
OF A BONHAM...TO WAXAHACHIE...TO BROWNWOOD LINE AS OF 18Z. AN UPDATED
ZONE FORECAST PACKAGE HAS BEEN ISSUED TO INCLUDE THE NEW SEVERE
THUNDERSTORM WATCH FOR THE SOUTHERN HALF OF THE FORECAST AREA.
HAVE ALSO INCREASED THE POPS ACROSS THE SOUTH...AND LOWERED THEM
IN THE NORTH.

FCSTID =   58
DFW   89  71  89  69 /  40  20  20  40
ACT   93  70  93  70 /  40  20  20  20
PRX   86  67  88  64 /  50  20  20  40
DTO   87  70  89  69 /  50  20  20  40
TKI   87  69  88  66 /  50  20  20  40
DAL   89  71  89  69 /  50  20  20  40
TRL   88  70  89  67 /  50  20  20  40
CRS   89  71  91  69 /  50  20  20  40
TPL   92  70  93  70 /  30  20  20  20

.FWD...
TX...SEVERE THUNDERSTORM WATCH UNTIL 600 PM CDT MONDAY FOR ZONES
TXC001...TXC027...TXC035...TXC093...TXC099...TXC139...TXC143...
TXC145...TXC161...TXC193...TXC213...TXC217...TXC221...TXC251...
TXC257...TXC281...TXC289...TXC293...TXC309...TXC331...TXC333...
TXC349...TXC395...TXC425...TXC467.
Hazardous weather outlook, Jun 2, 12:05 PM CDT, 1 hour 7 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-022100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
1205 PM CDT MON JUN 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE SOUTHERN HALF OF NORTH TEXAS. THE SLIGHT RISK
AREA IS GENERALLY ALONG AND SOUTH OF A COMANCHE...TO STEPHENVILLE...
WAXAHACHIE...TO CANTON LINE. THE MAIN THREAT FROM THESE STORMS WILL
BE FROM LARGE HAIL...AND DAMAGING DOWNBURST WINDS.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORM WILL BE POSSIBLE THROUGH THE WEEK WITH CONTINUING
NORTHWEST FLOW ALOFT AND THE PASSAGE OF SOME WEAK COLD FRONTS. THE
BEST CHANCE OF THUNDERSTORMS WILL BE ON WEDNESDAY.  THUNDERSTORM
CHANCES SHOULD END BY SATURDAY AS HIGH PRESSURE BEGINS TO BUILD INTO
THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE...THIS AFTERNOON AND EVENING...ALONG
AND SOUTH OF A COMANCHE...TO STEPHENVILLE... WAXAHACHIE...TO CANTON
LINE.

#58

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 1:15 PM CDTSevere Thunderstorm WarningFWDMills45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.